Analyticity on Curves

  • Mark Agranovsky
  • Lawrence Zalcman
Conference paper
Part of the Springer Proceedings in Mathematics book series (PROM, volume 16)


Under what conditions can one conclude that a continuous function on a plane domain Ω is holomorphic, given that its restrictions to a collection of Jordan curves in Ω which cover Ω admit holomorphic extensions? We survey progress on this problem over the past 40 years, with an emphasis on recent results.


Holomorphic Function Meromorphic Function Jordan Curve Holomorphic Extension Analytic Disc 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.



This work was partially supported by Israel Science Foundation Grants 688/08 and 395/07 and is a part of the European Science Foundation Networking Programme HCAA.


  1. 1.
    Agranovsky, M.L.: The Fourier transform on SL 2(ℝ) and theorems of Morera type. Sov. Math. Dokl. 19, 1522–1525 (1978) Google Scholar
  2. 2.
    Agranovsky, M.L.: CR foliations, the strip-problem and Globevnik–Stout conjecture. C. R. Acad. Sci. Paris 343, 91–94 (2006) MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Agranovsky, M.L.: Propagation of boundary CR-foliations and Morera type theorems for manifolds with attached analytic discs. Adv. Math. 211, 284–326 (2007) MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Agranovsky, M.L.: Characterization of polyanalytic functions by meromorphic extensions in chains of circles. J. Anal. Math. 113, 305–329 (2011) MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Agranovsky, M.L.: Complex dimensions of real manifolds, attached analytic discs and parametric argument principle. arXiv:0704.2871v2 [math]
  6. 6.
    Agranovsky, M.L., Globevnik, J.: Analyticity on circles for rational and real-analytic functions of two real variables. J. Anal. Math. 91, 31–65 (2003) MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Agranovsky, M.L., Narayanan, E.K.: Isotopic families of contact manifolds for elliptic PDE. Proc. Am. Math. Soc. 134, 2117–2123 (2006) MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Agranovsky, M.L., Valsky, R.E.: Maximality of invariant subalgebras of functions. Sib. Math. J. 12, 1–7 (1971) CrossRefGoogle Scholar
  9. 9.
    Agranovsky, M.L., Volchkov, V.V., Zalcman, L.: Conical uniqueness sets for the spherical Radon transform. Bull. Lond. Math. Soc. 31, 231–236 (1999) MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Berenstein, C.A., Zalcman, L.: Pompeiu’s problem on spaces of constant curvature. J. Anal. Math. 30, 113–130 (1976) MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Berenstein, C.A., Zalcman, L.: Pompeiu’s problem on symmetric spaces. Comment. Math. Helv. 55, 593–621 (1980) MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Brown, L., Schreiber, B.M., Taylor, B.A.: Spectral synthesis and the Pompeiu problem. Ann. Inst. Fourier (Grenoble) 23(3), 125–154 (1973) MathSciNetCrossRefGoogle Scholar
  13. 13.
    Ehrenpreis, L.: Three problems at Mount Holyoke. In: Radon Transforms and Tomography. Contemp. Math., vol. 278, pp. 123–130 (2001) CrossRefGoogle Scholar
  14. 14.
    Ehrenpreis, L.: The Universality of the Radon Transform. Clarendon, Oxford (2003) MATHCrossRefGoogle Scholar
  15. 15.
    Ehrenpreis, L.: The strip problem for PDE. Inverse Probl. Theor. Imaging 4(4), III–IV (2010) MathSciNetGoogle Scholar
  16. 16.
    Fridman, B.L., Ma, D.: Testing holomorphy on curves. arXiv:1012.4329v2
  17. 17.
    Globevnik, J.: Analyticity on rotation invariant families of circles. Trans. Am. Math. Soc. 280, 247–254 (1983) MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Globevnik, J.: Testing analyticity on rotation invariant families of curves. Trans. Am. Math. Soc. 306, 401–410 (1988) MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Globevnik, J.: Holomorphic extensions and rotation invariance. Complex Var. Theory Appl. 24, 49–51 (1994) MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Globevnik, J.: Holomorphic extensions from open families of circles. Trans. Am. Math. Soc. 355, 1921–1931 (2003) MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Globevnik, J.: Meromorphic extensions from small circles and holomorphic extensions from spheres. arXiv:1101.0136v2
  22. 22.
    Hu, S.T.: Homotopy Theory. Academic Press, San Diego (1959) MATHGoogle Scholar
  23. 23.
    Tumanov, A.: A Morera type theorem in the strip. Math. Res. Lett. 11, 23–29 (2004) MathSciNetMATHGoogle Scholar
  24. 24.
    Tumanov, A.: Testing analyticity on circles. Am. J. Math. 129, 785–790 (2007) MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    Volchkov, V.V.: Integral Geometry and Convolution Equations. Kluwer Academic, Dordrecht (2003) MATHCrossRefGoogle Scholar
  26. 26.
    Volchkov, V.V., Volchkov, V.V.: Harmonic Analysis of Mean Periodic Functions on Symmetric Spaces and the Heisenberg Group. Springer, London (2009) MATHGoogle Scholar
  27. 27.
    Zalcman, L.: Analyticity and the Pompeiu problem. Arch. Ration. Mech. Anal. 47, 237–254 (1972) MathSciNetMATHCrossRefGoogle Scholar
  28. 28.
    Zalcman, L.: Mean values and differential equations. Isr. J. Math. 14, 339–352 (1973) MathSciNetMATHCrossRefGoogle Scholar
  29. 29.
    Zalcman, L.: A bibliographic survey of the Pompeiu problem. In: Approximation by Solutions of Partial Differential Equations, pp. 185–194. Kluwer Academic, Dordrecht (1992) CrossRefGoogle Scholar
  30. 30.
    Zalcman, L.: Supplementary bibliography to “A bibliographic survey of the Pompeiu problem”. In: Radon Transforms and Tomography. Contemp. Math., vol. 278, pp. 69–74 (2001) CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Italia 2012

Authors and Affiliations

  1. 1.Bar-Ilan UniversityRamat-GanIsrael

Personalised recommendations